MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035433100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure, when the subject coil was advancing in the microcatheter, the subject coil was observed under the fluoroscopy to be broken (at distal part).The medical intervention was performed to remove the broken part and introduce with another coil resulting 30 minutes surgical delay.The procedure was completed with a new coil.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section b1 product problem: corrected: no product problem as the subject main coil was not broken.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection revealed that subject coil delivery wire was seen to be kinked.The main coil was seen to be stretched but it still attached and have no breaks present.Functional inspection was performed as the subject coil device was flushed but could not be advanced in the introducer sheath.The device had to be retracted out of the sheath.The reported event ¿main coil broken/fractured during use¿ was not confirmed during analysis as the coil was not broken.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.An assignable cause of ¿anticipated procedural complication¿ will be assigned to the reported ¿patient medical or surgical intervention required¿, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.The coil delivery wire was found to be kinked/ bent; and the main coil was found to be stretched.An assignable cause of ¿procedural factors¿ will be assigned to the as analyzed ¿main coil stretched' and ¿coil introducer sheath friction' as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of ¿handling damage¿ will be assigned to the as analyzed ¿coil delivery wire kinked/bent' since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.An assignable cause of 'not confirmed' was assigned to the reported event ¿main coil broken/fractured during use' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.

Brand Name
TARGET HELICAL ULTRA 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12374654
Report Number3008881809-2021-00347
Device Sequence Number4418433
Product Code HCG
UDI-Device Identifier04546540676092
UDI-Public04546540676092
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2024
Device Model NumberM0035433100
Device Catalogue NumberM0035433100
Device Lot Number22732409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER); MICROCATHETER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale